Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: I was gone but now I'm back

Posted by Lorraine on August 17, 2001, at 23:23:13

In reply to Re: I was gone but now I'm back Lorraine, posted by Elizabeth on August 17, 2001, at 14:29:54

Elizabeth:

> > > Plus, this sedating component to Parnate might be serotonin related?
>
> It's hard to say. Messing with serotonin does throw your sleep biorhythms all out of whack. There are other (non-serotonergically mediated) effects that can contribute to drowsiness too (such as orthostatic hypotension).

then maybe remedies for orthostatic hypotension would be effective--eat more salt and drink more water?


>
> > > I may need to add a stimulant to it.
>
> Careful with that, ok?

I tried it last week and I was very careful. I added less than 1 mg of Adderal to the mix, wasn't happy with it then, but the sands are still moving under my feet so who knows? I will be careful.


> > > I understand, and this makes sense to me. I think that depression (without any deep childhood issues) can cause secondary problems such as demoralisation (just as panic disorder can lead to agoraphobia). Those secondary problems may resolve once the depression is treated, but if they don't, I think that talk therapy may be in order.

i guess it works both ways, yes.


> > > I think this is an example of the effects that corporate pressure can have on research: if the funding's coming from the drug company, you want to get results that the drug company will like so they'll keep giving you money. So in situations where you have discretion, you [the researcher, that is] throw away data points that don't fit the curve, nudge the stats in the direction you want them to go, etc.

Well a drug company's mind set is pretty easy to determine, but I think any mind set brought to the equation (notwithstanding the null hypothesis) affects the framing of the question and the interpretation of the results.


> > > So many people on this board could tell stories that begin, "If my previous pdoc had been more open minded..."

Isn't that the truth? How about if my SIL, my ex-boss, my son etc were more open minded? This is the frame of reference issue that I keep harping on. Course, I suppose if they agreed with me.....< g >


> > > Good point; I don't think estrogen supplementation is a good idea for me, though.

Me neither!

>
> > I use some of the better lubricants, although right now I'm using something called "wicked" (this may be an off lable use :-)
>
> Off label? Uh. What's it labelled for?

It's a very small tube so it's hard to imagine what else it could be used for. But I suppose its on label use is massage

>
> I think that's true; they are useful. Unfortunately, when I first start taking something, I tend to be too depressed to be in any shape to keep a mood journal!

I can relate to that.

>

> > My pdoc thinks it was the Adderal that was affecting that activity. He said that he has had tricc??? (hair pullers) stop pulling hair on Adderal, surprised the putty out of him.
>
> That does seem like a symptom that could be exacerbated by stimulants, yes. (It's trichotillomania, BTW.)

No, he believes that Adderal irradicated the symptom of hair pulling and was surprised that it had. He was speculating that perhaps it was the Adderal that stopped me from biting my cuticles since I stopped at about the time I started Adderal and resumed around the time I stopped Adderal.

> I think that putting it in writing also has the potential to be an outlet for your thoughts about the treatment, so that you don't get preoccupied with it outside the journal.

Probably.

> > > The phrase I was confused about was "hypertensive episodes (not hypertension)." When you said "hypertension," did you mean sustained hypertension (as in CV disease)? If not, what did you mean?

I meant the "cheese" reaction to MAOs.
>

>
> > You point (re stimulant actions of Parnate being associated with hypertensive episode) is a good one.
>
> I think of it as the Parnate interacting with itself: it has two different effects that interact. (The stimulant effect has never been confirmed, but there's a lot of suggestive evidence.)
>
> > My pdoc wasn't talking about Parnate though--he meant all MAOs and would expect the same reactions on Nardil for someone who was down regulated.
>
> I think Parnate and Nardil are not at all interchangeable. A person can be very tired on one and activated on the other.

Right. He agrees. He says that you haven't eliminated the class of MAOs until you have tried them all b/c they are all different. But they do have in common this hypertensive crises stuff, don't they? And this is where he sees the similarity in terms of an individual's response. Those who are up-regulated would tend to be more prone to hypertensive crisis than those who are down-regulated like me.


>
> > He means that your system may be over or under stimulated to begin with and that this is associated with how you react to the dietary restrictions of MAOs.
>
> I could see that. What does it mean for people like me who tend to be slowed-down and tired but also have a hyperactive startle response?

Probably he would say this indicates a need for anti-convulsants. But then he wouldn't say this unless the QEEG backed it up.


Take good care elizabeth, nice chatting with you as usual.

Lorraine


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Lorraine thread:67742
URL: http://www.dr-bob.org/babble/20010814/msgs/75465.html